How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 56543
Experience:  GP in the United States
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now

what are the symptoms of serotonin deficiency in spite

Resolved Question:

what are the symptoms of serotonin deficiency in spite of medication and cbt I am unable to FEEL any different and just continue to act the opposite of how I feel in order to fit I and function socially. Medication was Citalopram
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Phil, MD replied 3 years ago.
Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.

Symptoms would be depression, fatigue, lack of motivation

What dose of citalopram were you on and what were your symptoms?
Customer: replied 3 years ago.


40mg citalopram 4 years ago not currently on med. now. anxious, weepy, low self esteem, fear of social situations, even family meetings,feeling that death is the only thing left to look forward to,not that I would contemplate suicide,no interest in most things,feeling sad all the time even though I do no0t appear so to other people;able to function in daily life. but tired of FEELING so bad all the time.

Expert:  Dr. Phil, MD replied 3 years ago.
I'm really sorry you feel that way. Have you considered getting back on meds?
Customer: replied 3 years ago.


I have , and that may well be my next step,bu what is holding me back is that I did not feel that they made much difference to the way I was feeling. My counsellor at the time said that I may not ever be able to feel differently as my neural pathways have been already formed as this condition has been with me for as long as I can remember.

Expert:  Dr. Phil, MD replied 3 years ago.
Try a different class of drug

Duloxetine and venlafaxine are good choices

They affect different transmitters

ECT is an option too
Customer: replied 3 years ago.


thank you so much for your help.

Expert:  Dr. Phil, MD replied 3 years ago.
You're welcome

Please don't forget a positive rating.


I appreciate it
Dr. Phil, MD and 3 other Medical Specialists are ready to help you